Migraine.com has a posting about all that fun nausea and digestive symptom complaints we get. I remember a long time ago I had a doctor tell me that my digestive system symptoms of Fibromyalgia made it so I likely was not getting enough vitamins, even when I took vitamins, and that the best way to get a bang for my buck was to take liquid vitamins. I forgot about that conversation because I was getting no treatment for FMS at the time, and there was no treatment at the time, and so all the vitamins and the exercise in the world really did not make me feel better.
I definitely have an issue with migraines nausea and all that unpleasantness that sometimes makes me feel like I have food poisoning or the flu. And sometimes those symptoms are so severe I near pass out… maybe from dehydration or something, so not something we can really ignore. I hate working with the nausea issue too because I have to keep thinking ‘do not throw up on the customer, do not throw up on the customer’ while not actually focusing on the customer. When I get the more unpleasant symptoms of vomiting and diarrhea I tend to use those days for sick days… simply because of the logistics of being unable to move five feet from the bathroom.
These symptoms are all part and parcel of a migraine. Maybe less discussed… but still there. This article, however, was bothersome to me because I do have chronic migraines and the thought that I may not be processing my medication well enough is very frustrating I was put on the melt in your mouth minty-bitterness of Maxalt because I have an issue keeping medication down sometimes, but according to this article my muscles in my stomach are contracting too much and maybe I am not getting the effects I want from my medication. This would explain my tolerance to some meds that would knock someone out twice my size. And it really is not surprising that if food, or anything else, does not actually stay in you very long you are not likely getting all the nutrients from it. What sucks is that I have never had a doctor suggest this might be a concern or provide alternatives. I was taken off Imitrex shots due to adverse side effects, but I have never tried any nasal abortive. Just makes me wonder if this could be a facet to the lack of responsiveness I have to medication and the difficulties with my treatment. Frankly, it is not something I really considered… unless I just took my medication and then throw it up and think ‘damn, that was a waste’.
And I highly doubt my IBS-D makes the situation Better.